Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 167, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 24, 2005, 6:30 PM CDT for Haskell County, Sequoyah County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2005, 6:30 PM CDT (23:30 UTC)
- Expired
- May 24, 2005, 7:13 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Haskell County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 10:55 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| May 24, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 242330 SVRTSA OKC061-135-250030- /O.NEW.KTSA.SV.W.0167.050524T2330Z-050525T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 630 PM CDT TUE MAY 24 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA HASKELL COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 730 PM CDT * AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR VIAN...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TAMAHA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3561 9495 3551 9513 3523 9507 3532 9478 $$
2 follow-up statements
000 WWUS54 KTSA 242339 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 639 PM CDT TUE MAY 24 2005 OKC061-135-250030- /O.CON.KTSA.SV.W.0167.000000T0000Z-050525T0030Z/ SEQUOYAH OK-HASKELL OK- 639 PM CDT TUE MAY 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR HASKELL AND SEQUOYAH COUNTIES... AT 636 PM CDT...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM THAT WAS PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF MC KEY...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KEOTA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3552 9487 3553 9504 3522 9499 3527 9483 $$
000 WWUS54 KTSA 250013 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 711 PM CDT TUE MAY 24 2005 OKC061-135-250021- /O.CAN.KTSA.SV.W.0167.000000T0000Z-050525T0030Z/ SEQUOYAH OK-HASKELL OK- 712 PM CDT TUE MAY 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HASKELL AND SEQUOYAH COUNTIES HAS BEEN CANCELLED... THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THESE STORMS OVER PORTIONS OF EASTERN HASKELL COUNTY AND MUCH OF SEQUOYAH COUNTIES DURING THE NEXT HOUR. DANGEROUS LIGHTNING ALSO REMAINS POSSIBLE IN THESE AREAS. LAT...LON 3552 9487 3553 9504 3522 9499 3527 9483 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 5:49 PM CDT, 41 minutes earlier.
Area forecast discussion, May 24, 5:49 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 549 PM CDT TUE MAY 24 2005 .MESOSCALE UPDATE... A LARGE HP SUPERCELL HAS EVOLVED FROM THE STORM LINE AND BOUNDARY INTERSECTION OVER NORTHERN LE FLORE COUNTY. THE BOUNDARY EXTENDS FROM NEAR PANAMA TO NEAR POTEAU...AND INTO SOUTHERN SEBASTIAN COUNTY NEAR HARTFORD. HAIL TO BASEBALL SIZE...GUSTS TO 80 MPH AND BRIEF TORNADOES ARE POSSIBLE WITH THIS CELL AS IT CONTINUES TO INTERSECT THE BOUNDARY. ALL INTERESTS IN LE FLORE COUNTY AND SEBASTIAN COUNTY SHOULD BE AT A HIGH STATE OF READINESS. A TORNADO WARNING HAS BEEN ISSUED FOR LE FLORE COUNTY. .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
In the hours before
Local storm report, May 24, 5:15 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 2 E SCHULTER 35.51N 95.92W
05/24/2005 2.50 INCH OKMULGEE OK STORM CHASER
0435 PM HAIL 11 E CHECOTAH 35.47N 95.33W
05/24/2005 0.88 INCH MUSKOGEE OK PUBLIC
0435 PM TSTM WND DMG 11 E CHECOTAH 35.47N 95.33W
05/24/2005 MUSKOGEE OK PUBLIC
TOPS BROKEN OUT OF TREES
0455 PM TSTM WND DMG SALLISAW 35.46N 94.79W
05/24/2005 SEQUOYAH OK FIRE DEPT/RESCUE
LARGE TREE BLOWN DOWN IN THE CITY
0455 PM HAIL PORUM 35.36N 95.27W
05/24/2005 1.00 INCH MUSKOGEE OK LAW ENFORCEMENT
&&
EJCLocal storm report, May 24, 5:32 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 8 E CHECOTAH 35.47N 95.38W
05/24/2005 0.88 INCH MCINTOSH OK PUBLIC
0435 PM TSTM WND DMG 8 E CHECOTAH 35.47N 95.38W
05/24/2005 MCINTOSH OK PUBLIC
TOPS BROKEN OUT OF TREES
&&
EJCLocal storm report, May 24, 5:46 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 1 E MCCURTAIN 35.15N 94.95W
05/24/2005 HASKELL OK EMERGENCY MNGR
POWER LINES DOWN AND OUTBUILDINGS DAMAGED EAST OF
MCCURTAIN.
&&
CASSpecial weather statement, May 24, 5:57 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT TUE MAY 24 2005
OKZ068-070-072-250000-
CHEROKEE OK-MUSKOGEE OK-SEQUOYAH OK-
557 PM CDT TUE MAY 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE...MUSKOGEE AND SEQUOYAH
AT 557 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF PUMPKIN CENTER...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PUMPKIN CENTER...MC
KEY...VIAN...GORE...BRUSHY...MARBLE CITY...BOX AND BRAGGS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, May 24, 6:08 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 4 NW COOKSON 35.75N 94.97W
05/24/2005 0.75 INCH CHEROKEE OK PUBLIC
0500 PM TSTM WND DMG 1 W KEOTA 35.26N 94.94W
05/24/2005 HASKELL OK TRAINED SPOTTER
HOUSE DAMAGED
0515 PM TSTM WND DMG MC CURTAIN 35.15N 94.97W
05/24/2005 HASKELL OK PUBLIC
HOUSE DAMAGED
0537 PM TSTM WND GST PANAMA 35.17N 94.67W
05/24/2005 66 MPH LE FLORE OK PUBLIC
0550 PM TSTM WND DMG 3 E PANAMA 35.17N 94.62W
05/24/2005 LE FLORE OK PUBLIC
NUMEROUS TREES DAMAGED. WINDS ESTIMATED AT 70 MPH.
&&
EJCLocal storm report, May 24, 6:17 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST POTEAU 35.05N 94.62W
05/24/2005 58 MPH LE FLORE OK AWOS
MEASURED AT THE POTEAU AWOS...KRKR
0604 PM HAIL 3 S HEAVENER 34.85N 94.60W
05/24/2005 1.00 INCH LE FLORE OK PUBLIC
0604 PM TSTM WND GST HEAVENER 34.89N 94.60W
05/24/2005 70 MPH LE FLORE OK TRAINED SPOTTER
&&
EJCThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:36 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 39 min |
| May 24, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 54 min |
| May 24, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 84 min |
| May 24, 4:09 PM CDT | Tornado Warning | TSA | Cherokee | 51 min |
| May 24, 4:13 PM CDT | Tornado Warning | TSA | McIntosh, Okmulgee | 41 min |
| May 24, 4:14 PM CDT | Tornado Warning | TSA | Sequoyah | 61 min |
| May 24, 4:18 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 57 min |
| May 24, 4:31 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 70 min |
| May 24, 4:46 PM CDT | Flash Flood Warning | TSA | Cherokee | 119 min |
| May 24, 4:50 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 85 min |
| May 24, 5:33 PM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 117 min |
| May 24, 5:45 PM CDT | Tornado Warning | TSA | LeFlore | 60 min |
| May 24, 6:37 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.